We propose the indirect inference estimator as a consistent method to estimate the parameters of a structural model when the observed series are contaminated by measurement error by considering the noise as a structural feature. We show that the indirect inference estimates are asymptotically biased if the error is neglected. When the condition for identification is satisfied, the structural and measurement error parameters can be consistently estimated. The issues of identification and misspecification of measurement error are discussed in detail. We illustrate the reliability of this procedure in the estimation of stochastic volatility models based on realized volatility measures contaminated by microstructure noise

Indirect inference with time series observed with error / Rossi, Eduardo; Santucci de Magistris, Paolo. - In: JOURNAL OF APPLIED ECONOMETRICS. - ISSN 0883-7252. - 33:(2018), pp. 874-897. [10.1002/jae.2639]

Indirect inference with time series observed with error

Paolo Santucci de Magistris
2018

Abstract

We propose the indirect inference estimator as a consistent method to estimate the parameters of a structural model when the observed series are contaminated by measurement error by considering the noise as a structural feature. We show that the indirect inference estimates are asymptotically biased if the error is neglected. When the condition for identification is satisfied, the structural and measurement error parameters can be consistently estimated. The issues of identification and misspecification of measurement error are discussed in detail. We illustrate the reliability of this procedure in the estimation of stochastic volatility models based on realized volatility measures contaminated by microstructure noise
Indirect inference, measurement error, misspecification, identification,stochastic volatility models
Indirect inference with time series observed with error / Rossi, Eduardo; Santucci de Magistris, Paolo. - In: JOURNAL OF APPLIED ECONOMETRICS. - ISSN 0883-7252. - 33:(2018), pp. 874-897. [10.1002/jae.2639]
File in questo prodotto:
File Dimensione Formato  
Rossi_et_al-2018-Journal_of_Applied_Econometrics (1).pdf

Solo gestori archivio

Tipologia: Versione dell'editore
Licenza: Tutti i diritti riservati
Dimensione 1.57 MB
Formato Adobe PDF
1.57 MB Adobe PDF   Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11385/179201
Citazioni
  • Scopus 3
  • ???jsp.display-item.citation.isi??? 2
social impact